[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.180.70. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1987

Sodium Chloride Eye Drops as a Cause of Epistaxis

Author Affiliations

Daytona Beach, Fla

Arch Ophthalmol. 1987;105(12):1634. doi:10.1001/archopht.1987.01060120032011

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —Topical medications, no matter how seemingly bland or innocuous, may be associated with an untoward event. I report a case in which sodium chloride eye drops caused epistaxis.

Report of a Case.  —A 32-year-old orthopedic surgeon with map, dot, fingerprint dystrophy and recurrent erosion presented to the office complaining of nonspecific irritation and pain in the right eye on awakening. Uncorrected visual acuity was 20/20 OU. There was a mild papillary conjunctival response. The corneas were clear, with stigmata typical of Cogan's dystrophy: sandbars; mares' tails; and subtle, maplike, subepithelial opacities. The ocular media were clear, and the fundi were normal. At the first visit, the patient specifically denied having allergies, hay fever, or stuffy nose. The patient was counseled about the nature and significance of his condition, and 2.0% sodium chloride eye drops (Adsorbonac, Alcon Laboratories, Fort Worth, Tex) were prescribed to be used three or

First Page Preview View Large
First page PDF preview
First page PDF preview
×